Patient : Im very depressed i have tried to take tablets (setraline) but dont work and came off it was desperate so ive tried to go one them a couple of times but it makes me severely sick gives me the shakes and still doesnt work i cant hold a relationship, i cant handle my children and at times felt very suicidal, i have never been able to push myself that far but im scared one day i might just have the guts to do so..... i cant sleep i cant think sometimes i cant eat i feel like crying and sleep during day im very ignorant but i know all this is not me im in alot of need for help because its coming to the point i think my children are learning of my attitude and acting on it which makes it worse for me to handle and have thoughts of giving them up but i know its the last thing i should do because without them im nothing and will probably bring me to do something very stupid
You should keep regular follow ups with your doctor regarding the effects you have while on medication in order to workkout a medication that may be more suitable for you with minimum side effects. Proper monitoring and recommended doses also need to be followed in order to avoid side effects. These medications sometimes cause negative effects and actually worsen the symptoms they have been prescribed for.
You should also note that it takes few weeks for the desired effects to appear with these medications, so you should not stop taking them without consulting your doctor. You may visit a psychiatrist for treatment through effective therapies like supportive psychotherapy, behavior therapy and relaxation techniques for better results. Cognitive behaviour therapy is the most studied and effective therapy for depression that also helps prevent recurrence.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.